Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Acyclicity criteria for complexes associated with an alternating map


Author: Alexandre B. Tchernev
Journal: Proc. Amer. Math. Soc. 129 (2001), 2861-2869
MSC (2000): Primary 13D02, 13D05, 13D25, 14M12
DOI: https://doi.org/10.1090/S0002-9939-01-05935-4
Published electronically: March 29, 2001
MathSciNet review: 1840088
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

When $I$ is a Gorenstein ideal of grade $3$ in a local ring $R$, results of Boffi and Sánchez, and of Kustin and Ulrich show that for each $t\ge 1$one can construct in a canonical way a finite free complex $\mathcal{D}^{t}$ that is ``approximately" a resolution for the ideal $I^{t}$. Kustin and Ulrich also provide a sufficient condition that $\mathcal{D}^{t}$ is acyclic, and a sufficient condition that $\mathcal{D}^{t}$ is a resolution of $I^{t}$. We complete these two acyclicity criteria by showing that the corresponding sufficient conditions are also necessary.


References [Enhancements On Off] (What's this?)

  • 1. E. Artin, Geometric algebra, Interscience Tracts in Pure and Appl. Math., vol. 3, Interscience Publishers, Inc., New York, 1957. MR 18:553e
  • 2. G. Boffi and R. Sánchez, On the resolutions of the powers of the Pfaffian ideal, J. Algebra 152 (1992), 463-491. MR 93j:14065
  • 3. W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambridge Stud. in Adv. Math., vol. 39, Cambridge University Press, Cambridge, 1993. MR 95h:13020
  • 4. D. Buchsbaum and D. Eisenbud, What makes a complex exact?, J. Algebra 25 (1973), 259-268. MR 47:3369
  • 5. D. Buchsbaum and D. Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3, Amer. J. Math. 99 (1977), 447-485. MR 56:11983
  • 6. A. Kustin and B. Ulrich, A family of complexes associated to an almost alternating map, with applications to residual intersections, Mem. Amer. Math. Soc. 95 (461) (1992). MR 92i:13012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D02, 13D05, 13D25, 14M12

Retrieve articles in all journals with MSC (2000): 13D02, 13D05, 13D25, 14M12


Additional Information

Alexandre B. Tchernev
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Address at time of publication: Department of Mathematics and Statistics, University at Albany, SUNY, Albany, New York 12222
Email: tchernev@math.albany.edu

DOI: https://doi.org/10.1090/S0002-9939-01-05935-4
Keywords: Alternating matrix, finite free resolution, Gorenstein ideal, Pfaffian
Received by editor(s): December 19, 1998
Received by editor(s) in revised form: February 29, 2000
Published electronically: March 29, 2001
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society